Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 38, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Mar 3, 2001, 2:45 AM CST for Conecuh County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Mar 3, 2001, 2:45 AM CST (08:45 UTC)
- Expired
- Mar 3, 2001, 3:30 AM CST
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Conecuh County, AL
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 54 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 469 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
501
WUUS54 KMOB 030845
SVRMOB
ALC035-030930-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
245 AM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CONECUH COUNTY IN SOUTHWEST ALABAMA
* UNTIL 330 AM CST
* AT 245 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 21 MILES NORTHWEST OF BERMUDA TO
18 MILES WEST OF REPTON...MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BERMUDA...REPTON BY 300 AM CST
FAIRNELSON...LOREE BY 305 AM CST
BELLEVILLE BY 310 AM CST
CHINA...DEANS BY 315 AM CST
STRONG DAMAGING WIND...LARGE HAIL...AND HEAVY RAIN ARE LIKELY WITH
THESE STORMS. IF IN THE PATH OF THESE STORMS...TAKE COVER IN A
STURDY SHELTER UNTIL THE STORMS HAVE PASSED.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE
FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3163 8705 3132 8735 3135 8691 3153 8687
3175 8694What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 10:00 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 2, 10:00 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION... NATIONAL WEATHER SERVICE MOBILE AL 1000 PM CST FRI MAR 2 2001 WILL ISSUE BRAND NEW FLASH FLOOD WATCH BY 11 PM CST...TO REPLACE CURRENT FFA. THE NEW WATCH WILL BE VALID THROUGH MIDNIGHT SUNDAY AND WILL INCLUDE ALL OF OUR INTERIOR SOUTHEAST MISSISSIPPI COS AND THE NW PORTION OF THE INTERIOR SW ALABAMA COS. LATEST RADAR PCPN ESTIMATES INDICATE THAT GROUNDS ARE ALREADY VERY SATURATED AND ANY CONVECTIVE ELEMENTS ADVECTING SW-NE OVER THE SAME AREAS AGAIN THROUGH SATURDAY WILL ONLY AID THE PROBLEM. LATEST PEAK AT WS_ETA AND 18Z NCEP ETA HINTS AT ANOTHER 1-3 INCHES WITH HIER AMOUNTS LOCALLY. LOOKS REASONABLE GIVEN THE SYNOPTIC POSITIONING OF UPSTREAM FEATURES\PROCESSES THAT ARE COMING TOGETHER TO GENERATE HEAVY PCPN. UPDATED HAZARDOUS WX OUTLOOK ...AND ZONES WILL COME SOON AFTER ISSUANCE OF NEW FLASH FLOOD WATCH. MENTION OF SCATTERED SEVERE STORMS ALSO NOTED FROM MIDDAY SATURDAY UNTIL PASSAGE OF COLD FRONT. 23/MEDLIN .MOB... AL...FLASH FLOOD WATCH ALZ039-051>055 UNTIL MIDNIGHT SUNDAY. FL...NONE. MS...FLASH FLOOD WATCH MSZ067-075>076-078>079 UNTIL MIDNIGHT SUNDAY. <
In the hours before
Special weather statement, Mar 2, 9:45 PM CST, 5 hours before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-040300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 945 PM CST FRI MAR 2 2001 ...A STRONG LOW PRESSURE SYSTEM WILL FORM IN THE GULF OF MEXICO AND APPROACH OUR REGION OVERNIGHT CONTINUING THE THREAT OF SEVERE WEATHER AND FLOODING THROUGH LATE SATURDAY... A VIGOROUS UPPER AIR STORM SYSTEM CURRENTLY MOVING ACROSS OLD MEXICO WILL AID THE DEVELOPMENT OF A STRONG SURFACE LOW PRESSURE SYSTEM IN THE SOUTHWEST GULF OF MEXICO TONIGHT. THE LOW PRESSURE SYSTEM IS EXPECTED TO TRACK NORTH-NORTHEASTWARD OVERNIGHT TO BE LOCATED SOMEWHERE OVER LOUISIANA BY SUNRISE. THE STORM SYSTEM WILL THEN CONTINUE DEVELOPING THROUGHOUT THE DAY ON SATURDAY AS IT TRACKS INTO CENTRAL MISSISSIPPI BY SUNSET. A TRAILING COLD FRONT IS CURRENTLY EXPECTED TO MOVE QUICKLY THROUGH THE REGION SATURDAY EVENING ...ENDING THE THREAT OF SEVERE WEATHER AND HEAVY FLOODING RAINS WITH ITS PASSAGE. ABUNDANT MOISTURE...STRONG ATMOSPHERIC UPWARD VERTICAL MOTIONS AHEAD OF THE APPROACHING COLD FRONT AND RECENT HEAVY RAINS OF 3 TO 6 INCHES OVER PORTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA WILL KEEP THE FLOODING THREAT HIGH THROUGH LATE SATURDAY...AND POSSIBLY EARLY SUNDAY MORNING. IN ADDITION...SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS THE GROUND HEATS THROUGHOUT THE DAY AND THE STORM SYSTEM APPROACHES FROM THE WEST. UPPER AIR WINDS WILL AID THE POTENTIAL FOR THE ISOLATED TORNADO DEVELOPMENT...HOWEVER THE PRIMARY THREAT AT THIS TIME IS BELIEVED TO BE DAMAGING STRAIGHT-LINE WINDS. EMERGENCY MANAGEMENT AND STORM SPOTTER ACTIVATION WILL LIKELY BE REQUIRED. OF PARTICULAR INTEREST DUE TO THE DEVELOPING FLOOD SITUATION...IS TO THOSE EMERGENCY MANAGERS IN WAYNE...PERRY AND GREENE COUNTIES OF SOUTHEAST MISSISSIPPI AND THOSE ALSO IN CHOCTAW AND MARENGO COUNTIES OF SOUTHWEST ALABAMA. OFFICIALS IN THESE AREAS SHOULD PAY CLOSE ATTENTION TO THE LATEST WEATHER DEVELOPMENTS THROUGH TONIGHT. STAY TUNED FOR ADDITIONAL STATEMENTS AND UPDATES FROM THE NATIONAL WEATHER SERVICE IN MOBILE. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:11 AM CST | Flash Flood Warning | MOB | Choctaw, Clarke, Marengo, Washington | 6 hr |
| Mar 3, 1:39 AM CST | Severe Thunderstorm Warning | MOB | Mobile, Washington | 36 min |
| Mar 3, 1:55 AM CST | Severe Thunderstorm Warning | MOB | Baldwin, Clarke, Monroe | 65 min |
| Mar 3, 3:09 AM CST | Severe Thunderstorm Warning | MOB | Butler | 51 min |
| Mar 3, 7:15 AM CST | Flash Flood Warning | MOB | Choctaw, Clarke, Marengo, Washington | 4 hr |
| Mar 3, 11:24 AM CST | Severe Thunderstorm Warning | MOB | Mobile | 36 min |
| Mar 3, 11:25 AM CST | Flash Flood Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 7 more | 6 hr |
| Mar 3, 3:47 PM CST | Severe Thunderstorm Warning | MOB | Clarke, Washington | 28 min |
| Mar 3, 5:15 PM CST | Flash Flood Warning | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 7 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.